Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 63, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 3, 2015, 7:32 PM EDT for Fulton County, Montgomery County, Schenectady County, New York. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 7:32 PM EDT (23:32 UTC)
- Expired
- Aug 3, 2015, 8:17 PM EDT
- In force
- 45 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fulton County, NY, Montgomery County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 51 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:33 PM EDT | TSTM WND DMG | Fort Plain, NY | TREE LIMBS DOWN |
| Aug 3, 7:33 PM EDT | TSTM WND DMG | Fort Plain, NY | TREE LIMBS DOWN |
| Aug 3, 7:40 PM EDT | TSTM WND DMG | Palatine Bridge, NY | TREES DOWN NEAR THRUWAY |
| Aug 3, 7:45 PM EDT | TSTM WND DMG | Fort Plain, NY | TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
777
WUUS51 KALY 032332
SVRALY
NYC035-057-093-040030-
/O.NEW.KALY.SV.W.0063.150803T2332Z-150804T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
NORTHWESTERN SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SOUTHERN FULTON COUNTY IN EASTERN NEW YORK...
* UNTIL 830 PM EDT
* AT 732 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FORT
PLAIN...OR NEAR CANAJOHARIE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CANAJOHARIE AROUND 735 PM EDT.
EPHRATAH AROUND 740 PM EDT.
GLOVERSVILLE...JOHNSTOWN AND FONDA AROUND 755 PM EDT.
TRIBES HILL AROUND 800 PM EDT.
FORT JOHNSON AROUND 805 PM EDT.
AMSTERDAM AROUND 810 PM EDT.
HAGAMAN AROUND 815 PM EDT.
PATTERSONVILLE-ROTTERDAM JUNCTION AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLEN...
SCOTCH BUSH...STONE ARABIA...AURIESVILLE...MCKINLEY...YOUNG
CORNERS...ROCKTON...HALLSVILLE...DAVIS CORNERS AND HONEYWELL CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&
LAT...LON 4303 7473 4305 7411 4304 7411 4283 7407
4285 7472
TIME...MOT...LOC 2332Z 266DEG 31KT 4293 7463
HAIL...1.00IN
WIND...60MPH
$$
JPV2 follow-up statements
091
WWUS51 KALY 032348
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
748 PM EDT MON AUG 3 2015
NYC035-057-093-040030-
/O.CON.KALY.SV.W.0063.000000T0000Z-150804T0030Z/
MONTGOMERY NY-SCHENECTADY NY-FULTON NY-
748 PM EDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL MONTGOMERY...NORTHWESTERN SCHENECTADY AND SOUTHEASTERN
FULTON COUNTIES...
AT 747 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FONDA...MOVING
EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
FONDA AROUND 755 PM EDT.
JOHNSTOWN AROUND 800 PM EDT.
FORT JOHNSON AND TRIBES HILL AROUND 805 PM EDT.
AMSTERDAM AROUND 810 PM EDT.
HAGAMAN AROUND 815 PM EDT.
PATTERSONVILLE-ROTTERDAM JUNCTION AROUND 820 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GLEN...
SNOOKS CORNERS...HILL CORNERS...SCOTCH BUSH...STONE ARABIA...
AURIESVILLE...MCKINLEY...BERRYVILLE...YOUNG CORNERS AND ROCKTON.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE TO TREES IN FORT
PLAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4298 7459 4305 7411 4304 7411 4283 7407
4288 7456
TIME...MOT...LOC 2347Z 265DEG 29KT 4294 7446
HAIL...1.00IN
WIND...60MPH
$$
JPV572
WWUS51 KALY 040017
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
817 PM EDT MON AUG 3 2015
NYC035-057-093-040027-
/O.CAN.KALY.SV.W.0063.000000T0000Z-150804T0030Z/
MONTGOMERY NY-SCHENECTADY NY-FULTON NY-
817 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONTGOMERY...
NORTHWESTERN SCHENECTADY AND SOUTHEASTERN FULTON COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4298 7459 4305 7411 4304 7411 4283 7407
4288 7456
TIME...MOT...LOC 0016Z 266DEG 31KT 4296 7411
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 5:37 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 3, 5:37 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 537 PM EDT MON AUG 3 2015 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING AND MOVE TO THE COAST BY MORNING. IT MAY TRIGGER STRONG TO SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL LINGER OVER QUEBEC THROUGH MUCH OF THE WEEK...BRINGING COOLER AIR INTO OUR REGION...AND TRIGGERING SCATTERED SHOWERS DURING THE AFTERNOON AND EVENING TUESDAY AND WEDNESDAY...MAINLY NORTH OF I90 AND OVER THE HIGHER TERRAIN. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SOME SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO TONIGHT... AS OF 500 PM EDT...SCATTERED THUNDERSTORMS DEVELOPED OUR REGION THANKS TO A PRE-FRONTAL TROUGH. ONE CELL WHICH POPPED UP AT THE AIRPORT AROUND 200 PM LOOKS TO BE THE RESULT OF SOUTHERN MOHAWK CONVERGENCE. THE OTHERS...WERE TIED INTO THE PRE-FRONTAL TROUGH AND A SHORT WAVE MOVING INTO THE REGION. SOME OF THE CELLS BECAME STRONG TO LOCALLY SEVERE PRODUCING SOME MARGINAL WIND AND HAIL DAMAGE. PLEASE REFER TO OUR LATEST LOCAL STORM REPORTS FOR ALL THE LATEST STORM REPORTS. MU CAPE VALUES WERE IN THE VCNTY OF 1000-1500 J/KG...MID LEVEL LAPSE RATES ARE ARND 6.5C. THE LATEST HRRR DOES NOT SHOW ANY REAL ORGANIZED LINES (AS THERE MIGHT NOT BE QUITE ENOUGH 0-6KM BULK SHEAR). HOWEVER...THERE IS STILL POTENTIAL SCATTERED CELLS COULD BECOME LOCALLY STRONG TO SEVERE THROUGH ABOUT SUNDOWN. MEANWHILE...THE REAL STRONG COLD FRONT WAS STILL LAGGING BEHIND IN WESTERN NEW YORK STATE WITH A FEW MORE SCATTERED SHOWERS OR THUNDERSTORMS. THEREFORE WILL CARRY HIGH CHANCES/LIKELY POPS INTO THE EVENING HOURS...ESPECIALLY NORTHEAST OF THE CAPITAL REGION. OTHERWISE...LOOK FOR PARTIAL SUNSHINE THROUGH SUNDOWN AND TEMPERATURES RANGING FROM THE UPPER 70S TO MID 80S WITH DEWPOINTS WELL INTO THE 60S. OVERNIGHT ANY LEFT OVER CONVECTION SHOULD DIMINISH AS THE FRONT PASSES THROUGH. IT WILL BE VARIABLY CLOUDY WITH LOWS EVENTUALLY GETTING DOWN TO THE MID 50S TO MID 60S. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY...THE COLD FRONT WILL BE NEAR WRN NEW ENGLAND BY DAYBREAK. THE SFC DEWPT BOUNDARY WILL STILL BE PROGRESSING EAST ACROSS ERN NY. THE NAM IS ADVERTISING ALOT OF INSTABILITY FOR TUE WITH A DEEPLY SHEARED ENVIRONMENT. THE GFS HAS LESS AGAIN...BUT THERE IS A SMALL AREA OF HIGH INSTABILITY FROM THE THE MASS PIKE SOUTH AND EAST INTO NW CT. SPC DOES HAVE LITCHFIELD CTY CLIPPED BY THE MARGINAL RISK. MID LEVEL LAPSE RATES WILL BE AROUND 6.5C/KM WITH ANOTHER SHORT-WAVE ROTATING AROUND THE UPPER LEVEL LOW. WILL HAVE TO MONITOR FOR SOME STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL /NO ENHANCED WORDING YET/...ESPECIALLY FROM THE CAPITAL DISTRICT SOUTH AND EAST. LOW- LEVEL COLD ADVECTION WILL BE ONGOING DURING THE LATE MORNING INTO THE PM. DOWNSLOPING EFFECTS OFF THE ERN CATSKILLS/ERN DACKS MAY ALLOW MAX TEMPS TO GET INTO THE MID AND U80S IN THE HUDSON RIVER VALLEY/CAPITAL REGION. EXPECT M70S TO L80S IN MOST OTHER LOCATIONS...EXCEPT OVER THE SRN DACKS/SRN GREENS WHERE SOME U60S TO L70S ARE POSSIBLE IN THE COLD ADVECTION REGIME...AS H850 TEMPS LOWER TO +10C TO +16C FROM NW TO SE OVER THE FCST AREA BY THE LATE PM. A SLIGHT TO LOW CHC OF THUNDERSTORMS WILL CONTINUE UNTIL SUNSET. TUESDAY NIGHT...WITH THE LOSS OF THE DIURNAL HEATING THE SCT SHOWERS AND THUNDERSTORMS WILL DIMINISH QUICKLY. THE ISOLD-SCT SHOWERS MAY LINGER THE LONGEST OVER THE SRN DACKS. LOWS WILL GENERALLY BE IN THE MID 50S TO AROUND 60F WITH SOME U40S TO L50S OVER THE SRN DACKS/SRN GREENS. HUMIDITY LEVELS WILL BE QUITE COMFORTABLE. WED-WED NIGHT...THE FCST AREA WILL STILL BE UNDER THE INFLUENCE OF THE UPPER LEVEL LOW CENTERED OVER S-CNTRL QUEBEC. IN THE CYCLONIC FLOW ANOTHER PIECE OF SHORT-WAVE ENERGY WILL SWING ACROSS UPSTATE NY AND NEW ENGLAND. THE BEST CHC OF ISOLD-SCT SHOWERS DUE TO THE CYCLONIC VORTICITY ADVECTION WILL BE NORTH AND WEST OF THE CAPITAL REGION. H500 TEMPS WILL BE AROUND -15C TO -18C FROM ALY NORTH AND WEST. THE H500 HEIGHTS ARE ABOUT 2-3 STD DEVS BELOW NORMAL BASED ON THE LATEST GEFS FOR WED. H850 TEMPS WILL BE 1-2 STD DEVS BELOW NORMAL. HIGHS ON WED WILL BE IN THE M60S TO L70S OVER THE MTNS...AND MID AND U70S IN THE VALLEYS...WITH A FEW 80F READINGS NEAR KPOU. CLEARING SKIES AND LIGHT TO CALM WINDS WILL ALLOW FOR COOL NIGHT FOR THE FIRST WEEK OF AUG...WITH HIGH PRESSURE BUILDING IN. LOWS WILL RANGE FROM THE U40S TO M50S OVER THE FCST AREA. && .LONG TERM /THURSDAY THROUGH MONDAY/... A RETURN TO MUCH MORE COMFORTABLE WEATHER IS IN STORE FOR THIS PERIOD...AND IS EXPECTED TO LAST. HOWEVER...WEAK DISTURBANCES INTERMINGLED WITH WEAK HIGH PRESSURE WILL MEAN RATHER SMALL CHANCES FOR SHOWERS ON SOME DAYS...PARTICULARLY THE MORE SOUTHERN ZONES... WHICH WILL BE IN CLOSER PROXIMITY TO A QUASI-STATIONARY MID-ATLANTIC FRONTAL BOUNDARY. IF ANYTHING...THE LATTER PORTION OF THE EXTENDED PERIOD IS EXPECTED TO HAVE THE DRIEST CONDITIONS...GOOD NEWS FOR WEEKENDERS. HIGH TEMPERATURES IN THE MID AND UPPER 70S...AND LOW TEMPERATURES IN THE 50S WILL BE EXTREMELY COMMON...WITH LITTLE DAY-TO-DAY VARIATION. THE NORMAL HIGHS AND LOWS AT ALBANY...RESPECTIVELY...ARE IN THE LOWER 80S AND LOWER 60S. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... A FEW THUNDERSTORMS HAVE IMPACTED KALB...BUT SO FAR NOT THE OTHER TAFS. THERE IS STILL CHANCE ANY OF THE TAFS COULD BE IMPACTED BY A THUNDERSTORM...MAINLY AROUND 00Z. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED THIS EVENING. LATER OVERNIGHT...AS THE SKY IS PARTIALLY CLEAR...WIND LIGHT AND DEWPOINTS STILL AROUND 60 OR A LITTLE HIGHER...MVFR OR IFR CONDITIONS WILL BE POSSIBLE. FOR NOW...MVFR CONDS WITH IFR FOG AT KGFL. AT THE TAF SITES SOUTHERLY WINDS BE AROUND 10KTS INTO THE EVENING. WINDS WILL BECOME LIGHT AND VARIABLE OVERNIGHT. OUTLOOK... TUE NIGHT-THU: NO OPERATIONAL IMPACT. NO SIG WX. THU NIGHT-FRI: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA. && .FIRE WEATHER... A PRE-FRONTAL TROUGH AND COLD FRONT WILL KEEP THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE EVENING HOURS. SOME OF THE THUNDERSTORMS COULD CONTAIN SOME HAIL GUSTY WINDS AND HAIL. AN UPPER LEVEL COULD GENERATE AN ADDITIONAL SHOWER OR THUNDERSTORM...MAINLY NORTH OF THE CAPITAL REGION ON TUESDAY. OTHERWISE LOOK FOR A REDUCTION IN HEAT AND HUMIDITY...ESPECIALLY ON WEDNESDAY. WITH A COLD POOL ALOFT AN ADDITIONAL SHOWER IS REMOTELY POSSIBLE ON WEDNESDAY BUT OTHERWISE IT IS DRY. THE RH VALUES INCREASE TO 75 TO 100 PERCENT TONIGHT. THE RH VALUES WILL LOWER TO 35 TO 55 PERCENT TUESDAY AND WEDNESDAY AFTERNOON. SOUTH WIND WILL BECOME LIGHT OVERNIGHT. THE WIND WILL BECOME WEST TO SOUTHWEST 5 TO 15 MPH TUESDAY AFTERNOON AND WEST TO NORTHWEST AT 10 TO 20 MPH ON WEDNESDAY. THE NEXT CHANCE FOR A WETTING RAIN WILL BE FRIDAY. && .HYDROLOGY... MAINLY DRY WEATHER IS EXPECTED THIS MORNING WITH SHOWERS AND THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES AND CROSSES THE REGION. THE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS AS PWATS RISE UP TO AROUND 1.5 INCHES AHEAD OF THE BOUNDARY. THE HEAVY RAINFALL COULD LEAD TO SOME MINOR FLOODING IN POOR DRAINAGE AND LOW LYING AREAS. ALSO SOME SHARP WITHIN BANK RISES WOULD BE EXPECTED ON STREAMS...CREEKS AND SOME SMALL RIVERS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON TUESDAY ESPECIALLY DURING THE AFTERNOON AS THE UPPER LEVEL TROUGH AXIS APPROACHES AND PASSES OVER THE REGION. RAINFALL AMOUNTS MAY RANGE FROM A TENTH TO A THIRD OF AN INCH WITH LOCALLY HIGHER AMOUNTS. A TREND TOWARDS DRIER WEATHER WILL OCCUR ON WEDNESDAY...AND CONTINUE UNTIL FRIDAY MORNING. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/SNYDER NEAR TERM...HWJIV/SNYDER SHORT TERM...HWJIV/WASULA LONG TERM...ELH AVIATION...SNYDER FIRE WEATHER...HWJIV HYDROLOGY...BGM/WASULA
Hazardous weather outlook, Aug 3, 6:55 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 655 PM EDT MON AUG 3 2015 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 655 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED MAINLY NON-SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. THESE STORMS WILL TRACK TO THE EAST NORTHEAST BETWEEN 20 AND 30 MPH. BRIEF HEAVY RAINFALL MAY RESULT IN PONDING ON AREA ROADWAYS. THUNDERSTORMS WILL WEAKEN TONIGHT WITH THE LOSS OF SUNSHINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 6:10 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT MON AUG 3 2015
VTZ014-015-032300-
EASTERN WINDHAM-WESTERN WINDHAM-
610 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WINDHAM COUNTY...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS OVER HEATH...OR 11 MILES
NORTHWEST OF GREENFIELD...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
GUILFORD CENTER AROUND 640 PM EDT.
BRATTLEBORO AND VERNON AROUND 655 PM EDT.
HINSDALE AROUND 700 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GROVE...NAULAHKA...
GUILFORD...HALIFAX...AMES HILL...WHITNEYVILLE...HARRISVILLE...WEST
GUILFORD...GREEN RIVER AND PACKER CORNER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4274 7287 4274 7289 4276 7289 4292 7256
4290 7253 4288 7255 4285 7256 4277 7252
4276 7251 4277 7249 4273 7246
TIME...MOT...LOC 2210Z 237DEG 16KT 4271 7278
JPV/IRLSpecial weather statement, Aug 3, 6:22 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
622 PM EDT MON AUG 3 2015
NYZ053-054-084-032245-
SOUTHERN WASHINGTON-WESTERN RENSSELAER-EASTERN RENSSELAER-
622 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER AND
SOUTHEASTERN WASHINGTON COUNTIES...
AT 622 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
CAMBRIDGE...OR 7 MILES NORTHWEST OF HOOSICK FALLS...MOVING NORTHEAST
AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
HOOSICK FALLS AROUND 625 PM EDT.
CAMBRIDGE AROUND 630 PM EDT.
SALEM AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...SOUTH
CAMBRIDGE...REXLEIGH...MILLERTOWN...WHITE CREEK...EAGLEVILLE...FLY
SUMMIT...NORTH HOOSICK...FITCH POINT AND JOHNSONVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4283 7348 4295 7361 4323 7333 4314 7328
4291 7328
TIME...MOT...LOC 2222Z 228DEG 37KT 4295 7349
JPV/IRLSpecial weather statement, Aug 3, 6:35 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
635 PM EDT MON AUG 3 2015
NYZ038-032330-
SOUTHERN HERKIMER-
635 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HERKIMER COUNTY...
AT 635 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERVILLE...OR 11
MILES SOUTH OF NEW HARTFORD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
WEST WINFIELD AROUND 645 PM EDT.
CEDARVILLE AROUND 655 PM EDT.
ILION AROUND 700 PM EDT.
HERKIMER AND MOHAWK AROUND 705 PM EDT.
JORDANVILLE AROUND 710 PM EDT.
LITTLE FALLS AROUND 720 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YOUNGS CROSSING...FINK
BASIN...VAN HORNESVILLE...BEACON LIGHT CORNERS...DECK...KAST
BRIDGE...DAYS CORNERS...BIRMINGHAM CORNERS...CORRADO CORNERS AND
ELIZABETHTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4304 7521 4310 7482 4287 7480 4290 7488
4284 7489 4282 7491 4291 7510 4286 7514
4286 7521 4288 7521 4288 7520
TIME...MOT...LOC 2235Z 263DEG 28KT 4291 7531
JPV/IRLSpecial weather statement, Aug 3, 6:57 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
657 PM EDT MON AUG 3 2015
NYZ038-040-032330-
MONTGOMERY-SOUTHERN HERKIMER-
657 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONTGOMERY AND
SOUTHERN HERKIMER COUNTIES...
AT 656 PM EDT...A STRONG THUNDERSTORM WAS OVER CEDARVILLE...OR NEAR
ILION...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
ILION AND HERKIMER AROUND 705 PM EDT.
MOHAWK AROUND 710 PM EDT.
JORDANVILLE AROUND 715 PM EDT.
LITTLE FALLS AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE YOUNGS CROSSING...FINK
BASIN...VAN HORNESVILLE...DECK...RIPPLE CORNERS...DAYS CORNERS...
BIRMINGHAM CORNERS...ELIZABETHTOWN...MANHEIM CENTER AND JACKSONBURG.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4301 7520 4306 7476 4305 7476 4304 7472
4285 7471 4290 7488 4284 7489 4282 7491
4291 7510 4286 7514 4286 7520
TIME...MOT...LOC 2256Z 269DEG 22KT 4293 7510
JPV/IRLSpecial weather statement, Aug 3, 7:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT MON AUG 3 2015
VTZ013-032330-
BENNINGTON-
701 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BENNINGTON COUNTY...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS NEAR DORSET...OR NEAR
MANCHESTER...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
DORSET AND MANCHESTER CENTER AROUND 710 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SANDGATE...RUPERT...
WEST RUPERT...BEARTOWN...PERU TOWN CENTER...WEST ARLINGTON...SOUTH
DORSET...BROMLEY VILLAGE...MANCHESTER DEPOT AND EAST RUPERT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4326 7285 4325 7285 4308 7323 4327 7325
4331 7319 4330 7299 4329 7299 4329 7298
4330 7297 4330 7282 4326 7282
TIME...MOT...LOC 2301Z 228DEG 32KT 4320 7316
JPVSpecial weather statement, Aug 3, 7:23 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
723 PM EDT MON AUG 3 2015
NYZ038-040-040000-
MONTGOMERY-SOUTHERN HERKIMER-
723 PM EDT MON AUG 3 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN MONTGOMERY AND
SOUTHEASTERN HERKIMER COUNTIES...
AT 723 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. JOHNSVILLE...OR 8
MILES WEST OF CANAJOHARIE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
FORT PLAIN AROUND 730 PM EDT.
CANAJOHARIE AND AMES AROUND 735 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RIPPLE CORNERS...
KEESLER CORNERS...MARSHVILLE...SAINT JOHNSVILLE...FREYSBUSH...STONE
ARABIA...NEWVILLE...MCKINLEY...BERRYVILLE AND ROOT CENTER.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4301 7484 4298 7440 4281 7437 4284 7468
4288 7482
TIME...MOT...LOC 2323Z 266DEG 33KT 4294 7474
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 48 min |
| Aug 3, 3:08 PM EDT | Special Weather Statement | ALY | Rensselaer | 22 min |
| Aug 3, 3:28 PM EDT | Special Weather Statement | ALY | Rensselaer | 32 min |
| Aug 3, 3:31 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 32 min |
| Aug 3, 4:29 PM EDT | Special Weather Statement | ALY | Greene | 31 min |
| Aug 3, 5:04 PM EDT | Special Weather Statement | ALY | Albany | 26 min |
| Aug 3, 5:07 PM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Aug 3, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 26 min |
| Aug 3, 5:56 PM EDT | Areal Flood Advisory | ALY | Albany, Rensselaer, Saratoga | 2 hr |
| Aug 3, 5:58 PM EDT | Special Weather Statement | ALY | Rensselaer | 47 min |
| Aug 3, 6:35 PM EDT | Special Weather Statement | ALY | Otsego | 55 min |
| Aug 3, 6:57 PM EDT | Special Weather Statement | ALY | Otsego | 33 min |
| Aug 3, 7:23 PM EDT | Special Weather Statement | ALY | Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.